Lamictal for Migraines

View previous topic View next topic Go down

Lamictal for Migraines

Post  kristierucker on Tue May 03, 2011 8:22 pm

Good evening everyone! I am new to the site but have read many of the threads. I am a 32 year old who has had migraines since I was 4. I have tried almost all of the preventatives out there. With side effects and the meds just not working, my neuro decided to try lamictal. Has anyone used it? What are the side effects? Did it work for you? I know we are all different but I want to hear what everyone has to say.

Thank you!
Kristie

kristierucker

Posts: 1
Join date: 2011-05-03

Back to top Go down

Re: Lamictal for Migraines

Post  Migrainegirl on Wed May 04, 2011 1:05 am

Hi Kristie

Unfortunately I had a very bad reaction to Lamictal. After about a month I ended up with severe nausea.I was unable to get out of bed, couldn't eat hardly, and totally miserable. My doctor insisted on keeping me on it and even upped the dosage thinking the nausea was due to the migraines ( I never had nausea with migraine before). After several weeks of this I finally got him to take me off. I was still bed ridden for 2-1/2 months before I got over it. You can imagine what a nightmare that was!

I also developed hyperaccusis from it. It took about 6 months and tinuitus retraining of my ears to get over it. The problem was that everything sounded super loud and any thing coming through a speaker (tv, radio, PA, speaker phone) was extremely painful and would actually trigger a migraine. As if I didn't have enough problems!

So, I hate to discourage anyone from trying. It just might work for you. But I do recommend watching out for side effects and notifying your doctor promptly.

Migrainegirl

Posts: 900
Join date: 2010-07-19

Back to top Go down

Re: Lamictal for Migraines

Post  mxgo on Wed May 04, 2011 5:03 am

I had lower back pain, stomach bloating, and hyperacusis (noise sensitivity). After many months, I managed to take care of the lower back pain and eliminated the stomach bloating by using probiotics. However there are now some foods that I can no longer not eat, because it will cause bloating; some wheat products and yogurt for example. Foods that I could eat before taking Lamictal.

The hyperacusis is still with me (I stopped taking Lamictal late August), mild to moderate, in my case. MigraineGirl pretty much described my symptoms. I have an appointment tomorrow to see if I can get some help with the hyperacusis.

As to helping my headaches, it helped a little. I think that acupuncture helped me more than the medication.

Martin

mxgo

Posts: 360
Join date: 2009-12-04
Location: CA USA

Back to top Go down

There Are Other Options!

Post  SuzanneA on Wed May 04, 2011 6:24 pm

Hi Kris,

You already heard other folks talking about medication side effects including Lamictal. They're all are the same (have side effects). My body couldn't tolerate any of them; they made even more sick and weak. I ended up baring the pain for 2-3 days. The only thing worked for me is living holistically/naturally, prevention, stay away from triggers, and give my body what it DESPERATELY needs!

You may have tried chiro, accu, magnesium, Q10 etc.... but your migraines keep coming back. There's something new that you may want give it a shut and there's free gift for you too. More info can be found at www.unlockthemysteryofyourmigraines.com

SuzanneA

Posts: 3
Join date: 2011-05-04

Back to top Go down

Re: Lamictal for Migraines

Post  somebodyhealme on Wed May 04, 2011 6:50 pm

I didn't have any side effects with Lamictal, but it wasn't an effective preventive for me. Have you been informed about Stevens Johnson Syndrome as a side effect of Lamictal? It's the most important possible side effect & something you'll want to watch for. You can learn more by Googling the term. Hope you get good results!

somebodyhealme

Posts: 40
Join date: 2010-04-09
Location: Lawrence, Kansas

http://somebodyhealme.dianalee.net

Back to top Go down

Re: Lamictal for Migraines

Post  SuzanneA on Fri May 06, 2011 1:46 pm

It never sounded to me to be true that taking medication can be considered as a preventative strategy. Here's why! In my childhood, my body was ovewhelmed and overloaded with medication. My parents believed that this is the only way to cure my chronic asthma. But instead..., medications destroyed my life later on. They established the strong foundation for my chronic migraines. I almost lost myself (physically, mentally, and emotionally).

SuzanneA

Posts: 3
Join date: 2011-05-04

Back to top Go down

Re: Lamictal for Migraines

Post  jwar on Fri May 06, 2011 5:07 pm

I took Lamictal for 9 months. I experience zero side effects. It helped my head a bit at first, but then it stopped working. The one thing it did do was prevent me from having any auras at all the entire time I was on it. I was having at least one per week prior to starting the drug. I went off of it because I felt it wasn't doing anything and it was expensive. This past week I've had three auras (I've been off of it for a couple of months). Next time I see my neurologist I'm asking to go back on it.

jwar

Posts: 282
Join date: 2010-03-12
Location: Chapel Hill, NC

Back to top Go down

Re: Lamictal for Migraines

Post  LyLy on Sat May 28, 2011 10:26 pm

I have tried Lamictal. My biggest issue with it is that I frequently got severe pressure behind my right eye. It was so intense, it felt like my eye was going to pop out. It wasn't painful, just very bothersome pressure. I also experienced some weight gain while taking Lamictal. I didn't get any relief from the frequency/severity of my migraines. I hope it works out for you though, I wish you the best of luck!

LyLy

Posts: 11
Join date: 2010-02-07
Age: 28

Back to top Go down

Re: Lamictal for Migraines

Post  tecky on Thu Jun 23, 2011 7:49 am

I was on lamotrigine (the generic for lamictal) for about 1-1/2 years and it worked pretty well for awhile. I started having side-effects (extreme irritability, itching/rash) when the dosage was increased. With each dosage increase, the side-effects worsened.

Since I stopped it, I've noticed the neurologic symptoms have really returned: blurry vision, tingling fingers/hands, eye pain, photosensitivity, etc.

Does anyone know if it would be advisable to try the name-brand lamictal if I had those particular side-effects with the generic?

tecky

Posts: 825
Join date: 2009-12-03
Age: 53
Location: Montana, USA

Back to top Go down

Re: Lamictal for Migraines

Post  jwar on Thu Jun 23, 2011 7:53 am

Tecky,

My neuro preferred that I take the name brand Lamictal for exactly those reasons. It might be worth a shot.

It cost me $50/month.

-Jayme

jwar

Posts: 282
Join date: 2010-03-12
Location: Chapel Hill, NC

Back to top Go down

Re: Lamictal for Migraines

Post  Matilda on Thu Jun 30, 2011 6:02 pm

I tried it a couple of years ago. I had side-effects that affected my eyes.

I suffered blurry vision, then conjunctivitis and then a pressure behind my eyes.

I stopped taking it, but the Blurry vision lasted quite a long time afterward.

Matilda

Posts: 29
Join date: 2011-02-10
Location: Australia

Back to top Go down

View previous topic View next topic Back to top


Permissions in this forum:
You cannot reply to topics in this forum